MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND SENSOR MODULE FOR BUBBLE DETECTOR; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND SENSOR MODULE FOR BUBBLE DETECTOR; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 23-45-20
Medical Device Problem Code False Alarm (1013)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Livanova (b)(4) manufactures the sensor module for bubble detector.The incident occurred in (b)(6).The defective sensor was requested for further investigation.A review of the dhr could not identify any deviations or nonconformities relevant to the issue.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova (b)(4) received a report that a sensor module for bubble detector is giving false alarm.There was no report of patient injury.
 
Additional Manufacturer Narrative
A livanova field service representative was dispatched to the facility to investigate.The service representative was able to confirm the reported issue and traced the failure to the bubble sensor and bubble sensor module.Both components were replaced and subsequent functional verification testing was completed without further issues.The unit was returned back to service.The replaced devices were returned to livanova usa, where visual inspection was performed.Inspection was unable to identify any abnormalities, defects or physical damage to the device.The bubble module and sensor were returned to livanova (b)(4) for further investigation.During the investigation, the reported issue could not be confirmed.Both devices were extensively tested under various conditions without failure.The devices worked according the specifications.As the issue could not be reproduced during in-depth testing, a root cause could not be identified.This mdr has been already submitted july 06, 2018 and resubmitted due to missing 3rd acknowledgment.

Brand Name
SENSOR MODULE FOR BUBBLE DETECTOR
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstr. 25
munich 80939
GM  80939
MDR Report Key7510335
Report Number9611109-2018-00957
Device Sequence Number1383344
Product Code DXC
UDI-Device Identifier04033817900665
UDI-Public010403381790066511180123
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number23-45-20
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/13/2018
Supplement Date Received by Manufacturer06/15/2018
Initial Report FDA Received Date05/14/2018
Supplement Report FDA Received Date07/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1